MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Low impedance (2285); Impedance Problem (2950)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the effect of energization could not be observed.During a ablation procedure with a intellanav open-irrigated catheter, when energization was performed there was no loss of potential observed, and the impedance didn't decrease.The effect of energization cannot be observed.The catheter had an impedance range of 99 - 96 ohms.There was no error message confirmed.The procedure was approximately 1 hour after starting mapping when the issue occurred.After replacing the catheter with a non-bsc catheter, it was confirmed that there was a slight effect of energization, and that the impedance had dropped/decreased.The procedure was completed without issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed dried body fluid found on the handle, main body tubing, distal end.Dried saline on the distal end and inside several irrigation ports.Electrical tests revealed that while manipulating the shaft, continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.Functional inspection revealed the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Hdx testing revealed a noise test was performed while observing impedance during ablation.Impedance measurements appeared normal and were typical.Noise testing during ablation condition met current device specifications, where peak to peak values were less than 0.4 mv.Maximum values of about 0.16 mv peak to peak were observed in the abl 1-2 bipole.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8818194
Report Number2134265-2019-08632
Device Sequence Number19634852
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023759674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAESTRO 4000; MAESTRO 4000; MAESTRO 4000
Patient Age81 YR